MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Catalog Number BXB062902A
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 09/20/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, a reduced profile gore® viabahn® vbx balloon expandable endoprosthesis (vbx stent graft) was intended for use in the renal artery with a cook fenestrated aortic graft to treat an abdominal aortic aneurysm (aaa).It was reported a 5 mm x 19mm vbx stent graft was implanted into the renal artery without difficulty.Then, a cook aortic fenestrated graft was implanted in the abdominal aorta without difficulty.Next, a 6 mm x 29 mm vbx stent graft was advanced on a 0.035" rosenwire through a 7 f medtronic tourguide introducer sheath through an already in place 14 f cook introducer sheath.Reportedly, the 6 mm x 29 mm vbx stent graft failed to advance through all of the devices.The vbx stent graft then dislodged off of the catheter when removal was attempted within the introducer sheath.Multiple attempts were made to secure the vbx stent graft into the introducer sheath for removal.Ultimately the 14 f sheath was advanced, and the entire stent was within the sheath.The physician then attempted to insert a balloon into the vbx stent graft to deploy it within the sheath.This was unsuccessful and the vbx stent graft was pushed out of the introducer sheath.Forceps were then used through a small incision to retrieve the vbx stent graft, this was unsuccessful.Ultimately guidewire access was lost and the vbx stent graft embolized to the bottom of the cook aortic stent graft.The embolized vbx stent graft was covered with the cook limb extensions and ballooned into the vessel wall as endotrash.The procedure was completed with 6 mm x 19 mm and 6 mm x 29mm vbx stent grafts in the renal artery.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Corrections: b5: updated description of event.D6a: added date of implant.H6: removed code b17 and added code b20.Also, added code b13 under type of investigation.H6: removed codes c20 and c21.Added code c19 under investigation findings.H6: removed code d16 and added code d15 under investigation conclusions.Section h6 updated to reflect completion of investigation.A review of manufacturing records verified that the lot involved in this complaint met all pre-release specifications.The device remains implanted and was, therefore, not available for analysis.No clinical images enabling direct assessment of product performance were returned for evaluation.The cause for the primary reported inability to advance the device through the sheath could not be established with the available information.The 7 fr sheath reportedly used during the procedure is larger than the size recommended in the vbx device instructions for use (6 fr).The reported stent dislodgement is consistent with a device interaction resulting from the primary inability to advance the device through the sheath, but the specific cause for the subsequent stent dislodgement could not be established with the available information.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.
 
Event or Problem Description
The following information was reported to gore: on (b)(6) 2024, gore® viabahn® vbx balloon expandable endoprosthesis (vbx device/stent) used in the renal artery during an abdominal aortic aneurysm (aaa) procedure using a cook fenestrated aortic graft.It was reported the first vbx device was deployed into the renal artery without difficulty.The aortic graft was then deployed.A 6mm x 29 mm vbx device was advanced on a 0.035" rosen wire through a 7fr medtronic tourguide introducer sheath through an already placed 14 fr cook introducer sheath.The second vbx device was unable to be advanced through the sheaths.When removal was attempted the vbx stent dislodged within the introducer sheath.The physician tried unsuccessfully to secure the vbx stent inside the introducer sheath for removal.The 14fr sheath was advanced and the vbx stent was captured.The physician tried multiple times to insert a balloon into the vbx stent for expansion within the sheath.Consequently, the vbx stent was pushed out of the introducer sheath and through a small incision, the physician tried to remove the vbx stent using forceps.Ultimately, guidewire access was lost and the vbx stent embolized distally inside the aortic graft.The embolized vbx stent was trapped with the deployment of a non-gore limb extension against the vessel wall.The procedure was completed with deployment of two additional vbx devices in the renal artery with no further issues.The patient tolerated the procedure.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
amy mckeown
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key20349254
Report Number2017233-2024-05364
Device Sequence Number7999800
Product Code PRL
UDI-Device Identifier00733132658428
UDI-Public00733132658428
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberBXB062902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by Manufacturer11/13/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale